Bisoprolol effects on exercise

Hi all, I was diagnosed with p/afib over a year ago It was discovered after I had went to the doctor about an unrelated issue, and so happened to mention that I had felt faint while I was doing the pedal for Scotland he sent me for tests and the Ecg picked up the AFIB had all the usual checks.

I used to swim 4k four times a week plus some cycling on top I am 63. I now find after being put on 2.5mg of Bisoprolol and an aspirin a day that I can only manage 2k approx and have put weight on. I have just been back to the doctors after a year he puts it down to the Afib I never had an issue prior to the medication while swimming nor had any symptoms that I was aware of. Occasionally I used to get a bit dehydrated after the long swims which came in the form of feeling a bit faint (again can be Afib). I now feel that I am not getting enough air and again I know this also can be a symptom of Afib.

The doctor is going to refer me back to the cardiologist I only saw a specialist cardio nurse the first time who prescribed the Bisoprolol. Reading all the info on Bisprolol this beta blocker is used to control high blood pressure which I have never had my normal heart rate is in the 50's when in Afib it was 103. I know this is becoming long winded my issue is with the Bisoprolol. My score on the chart was zero so he felt no need for blood thinner at the moment. Any comments/ ideas Thx.

2 Replies

oldestnewest
  • OK Two things here Bisoprolol turns many people into zombies so regardless of what your doctor days I blame that.

    Secondly aspirin is of no use in stroke prevention in AF so why are you taking it? Again if your doctor prescribed then change your doctor. You state that your CHADSVASC does not indicate the need for anticoagulants (they don't thin blood merely slow down the clotting process) so taking aspirin is adding a risk of internal bleeding for no benefit UNLESS you have other cardiac issue which you have not mentioned.

    You really do need to see a specialist as many GPs are not up to speed on arrhythmias . For that mater many cardiologists are not either. The specialists in AF and similar arrhythmias are known as electrophysiologists and if you do not get any help from your current medical team I recommend that you ask to be referred to one. I also recommend that you go to AF Association main website and read all you can as knowledge is power.

  • Cheers BobD, yes the cardio nurse said not to take the aspirin but my GP thought I should (no other cardiac issues) ? I am well read up on the Afib site. Again I asked my GP what he thought and in his opinion was to carry on taking the beta blocker. Will see what happens when I get my appointment with cardiology. I hadn't seen the GP in over a year I had to go through explaining my situation again , I forgot to ask about seeing Electrophysiologist rather than Cardiologist whether I will actually see either will need to wait and see. My brother is of the same opinion about the beta blocker and also has Afib lives in the USA. Its hard to argue with your GP to give him his due when I did keep questioning he immediately said he would refer me back to cardiology, watch this space.

You may also like...